Indiana, 2003Flash Flooding in Indiana, June 15, 2003
June 15, 2003 · NWS LMK · 2 events in 2 counties and zones
2 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 15, 1:50 PM EST, 1 hour 37 minutes earlier.
Area forecast discussion, Jun 15, 1:50 PM EST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
250 PM EDT SUN JUN 15 2003
SHORT TERM:
VERY SHORT TERM IS HOW TO HANDLE FLOOD WATCH. MODEL MASS FILEDS NOT
SO DIFFERENT NEXT 24 HRS... BUT CONSIDERABLE VARIETY OF QPF OFFERED
NEVERTHELESS. WATER VAPOR IMAGERY AT MID AFTN SHOWING ELONGATED
WAVE ACRS CNTRL KY...DRIFTING EWD...WHILE POTENT S/W NOTED IN NE
ARKANSAS...LIFTED NEWD. MEANWHILE OLE FNT HAS MADE IT ACRS THE OH
RIVER...AND WOULD NOT BE SUPRISED THAT IT MOVES NO FURTHER THE NXT
FEW DAYS. MM5 INDICATING PRECIPITABLE WATER VALUES 1.8 INCHES TNGT
AND THIS COMBINED WITH APRCHG ARKANSAS S/W...AND CONVG ALNG SAID
FNT...SHUD HELP INCREASE SHWR/TSTM CONVERAGE LATER THIS AFTN AND
EVNG. WE WILL EXTEND FLOOD WATCH TIL MIDNIGHT...SO EVNG SHFT DOES
NOT HAVE TO FIDDLE WITH ZONES IF THINGS BECOME ACTIVE.
ONE CAVEOT...PERSISTENT SHWRS/TSTMS IN ERN IND AND SRN
OHIO...LOCATED IN DEFORMATION OR CULL AREA...IN H5 FLOW TDA. MESO
ETA SHOWING DEFORMATION SETTING UP DURING THE WEE HOURS OVR OUR NRN
FORECAST AREA (FA) WITH TROPICAL-LIKE NOCTURNAL RAINS. THIS IS NOT
TOTALLY OUT OF THE QUESTION...BUT CONFIDENCE LEVEL NOT THAT GREAT TO
HAVE A WATCH RUNNING ALL NIGHT...SINCE LCL MM5/GFS AND UMKET NOT
OFFERING THIS SOLUTION. WE WILL LET THE EVENING SHIFT EVALUATE THE
NEED FOR HEADLINES OVERNIGHT.
WITH FRONTAL BNDRY IN OUR AREA MONDAY...ALNG WITH EMBEDDED WAVE MOVG
THRU RGN IN SWLY FLOW ALOFT ... WILL AGAIN YIELD SOME SHWRS AND
TSTMS PRODUCING LCLY HVY RAIN. WILL KEEP LIKELY POPS GOING IN OUR
E-CNTRL AREAS...WITH 30-50 PCT ELSEWHERE.
HARD TO GET A FIRM HANDLE AT THIS POINT ON POP POTENTIAL FM
TUESDAY INTO WEDNESDAY...WITH NEBULOUS LOOKING PTN...AS A RESULT
WILL KEEP POPS IN THE LOW CHC CATEGORY.
.EXTENDED DISCUSSION...WEDNESDAY NIGHT THROUGH SUNDAY...
NO MAJOR CHANGES TO THIS EXTENDED FORECAST CYCLE ALTHOUGH GFS AND 0Z
MRF HAVE BOTH FLIPPED SOME IN THE DETAILS OF EXTENDED WEATHER. 12Z
GFS SUGGESTS YET ANOTHER INVERTED SURFACE TROUGH TO AFFECT KENTUCKY
ON THURSDAY ALTHOUGH THIS FEATURE IS POORLY RESOLVED AND IT QUICKLY
RETREATS SOUTH BY THURSDAY NIGHT. THE PERIOD OF LATE THURSDAY TO
EARLY SATURDAY LOOKS LIKE THE BEST BET FOR DRY WEATHER. BY LATE
SATURDAY AND INTO SUNDAY THE 0Z MRF SUGGESTS WAA PRECIPITATION WILL
SPREAD ACROSS THE LOWER OHIO IN RESPONSE TO TEXAS LOW PRESSURE. FOR
NOW WE WILL AVOID A FLOPPING FORECAST AND KEEP THE ENTIRE PERIOD DRY
ALTHOUGH BASED ON LATER MODEL DATA...MAY NEED TO ADD POPS TO NEXT
WEEKEND. NO REAL CHANGES TO EXTENDED TEMPS EITHER WITH NEAR CLIMO
THROUGH THE PERIOD.
.LMK...FLOOD WATCH UNTIL MIDNIGHT FOR ALL OF CENTRAL KENTUCKY AND A
PART OF SOUTH CENTRAL INDIANA.
STUREY/JB
Hazardous weather outlook, Jun 15, 3:10 PM EST, 17 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-161000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
410 PM EDT SUN JUN 15 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH
CENTRAL INDIANA.
.DAY ONE...TONIGHT.
A WEAK FRONTAL BOUNDARY WILL REMAIN POISED ACROSS CENTRAL KENTUCKY
TONIGHT...WHILE A WAVE OF LOW PRESSURE RIDES UP AND ALONG SAID FRONT.
COPIOUS MOISTURE IN PLACE OVER OUR REGION...COUPLED WITH THE FRONT
AND LOW PRESSURE IN OUR VICINITY...WILL LEAD TO SCATTERED OR NUMEROUS
SHOWERS AND THUNDERSTORMS TONIGHT. LOCAL RAINFALL AMOUNTS OF 2 TO 4
INCHES WILL BE POSSIBLE...WHICH COULD LEAD TO FLASH FLOODING.
IN ADDITION...DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH
THE STORMS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
ADDITIONAL THUNDERSTORMS ARE EXPECTED MONDAY THROUGH WEDNESDAY. SOME
OF THESE STORMS MAY ALSO HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN...
ESPECIALLY MONDAY AND MONDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTERS ARE REQUESTED TO RELAY ANY REPORTS OF FLOODING TO
THE NATIONAL WEATHER SERVICE.
STUREY
Flash Flood, Harrison
- When
- June 15, 3:27 PM EST to 5:00 PM EST
- Where
- Harrison County, Corydon
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.195, -86.111 (the zone’s center; the record gives no point)
Some streets in downtown Corydon were impassable due to flood waters.
Flash Flood, Perry
- When
- June 15, 3:42 PM EST to 4:31 PM EST
- Where
- Perry County, Branchville
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.080, -86.638 (the zone’s center; the record gives no point)
Branchville Road near Branchville was covered by deep water and was impassable.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Ohio, June 15, 2003$1.6 million · 9 events
- Flash Flooding and Hail in Mississippi, June 15, 2003$234,000 · 50 kt wind · 13 events
- Flash Flood and Hail in Texas, June 15, 2003$180,000 · 1.75 in hail · 6 events
- Flash Flooding and Flooding in Indiana, June 15, 2003$50,000 · 5 events
- Flash Flood in Alabama, June 15, 2003$30,000 · 1 event
- Damaging Winds in Louisiana, June 15, 2003$25,000 · 55 kt wind · 3 events
- Flash Flooding and Damaging Winds in Tennessee, June 15 to 16, 200360 kt wind · 19 events
- Flash Flooding and Hail in Texas, June 15, 2003$15,000 · 0.88 in hail · 4 events
- Lightning Strike in Florida, June 15, 20031 injured · 1 event
- Wildfire in California, June 15 to 16, 20031 injured · 1 event
- Hail and Damaging Winds in South Dakota, June 15, 2003$5,000 · 1.75 in hail · 7 events
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, June 15, 20034 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5358977, 5358976.